Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Aug 5, 2019, 4:49 AM CDT for Becker County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2019, 4:49 AM CDT (09:49 UTC)
- Expired
- Aug 5, 2019, 5:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Grand Forks, ND
County Becker County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 146 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
968
WWUS83 KFGF 050949
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
449 AM CDT Mon Aug 5 2019
MNZ003-027-028-030-031-051030-
West Becker MN-East Otter Tail MN-East Becker MN-Clay MN-
West Otter Tail MN-
449 AM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAY...NORTHERN OTTER
TAIL AND BECKER COUNTIES UNTIL 530 AM CDT...
At 449 AM CDT, Doppler radar was tracking a strong thunderstorm over
Westbury, or near Detroit Lakes, moving east at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Detroit Lakes, Perham, Pelican Rapids, Hawley, Frazee, Lake Lida and
Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northwestern Minnesota.
LAT...LON 4642 9546 4653 9611 4673 9637 4710 9625
4708 9517
TIME...MOT...LOC 0949Z 295DEG 43KT 4688 9592
$$
CJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:01 AM CDT, 48 minutes earlier.
Area forecast discussion, Aug 5, 4:01 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 401 AM CDT Mon Aug 5 2019 .SHORT TERM...(Today and tonight) Issued at 400 AM CDT Mon Aug 5 2019 Stalled frontal zone slowly moves south as cold front this morning, while shortwave trough upstream digging into northwest ND early this morning moves across our CWA through midday. Large cluster of showers/storms (MCS) along frontal zone will continue to drift south and southeast towards better instability axis and has shown tendency towards being more elevated in nature, but ahead of frontal zone new updrafts still have upwards of 3000 J/KG MUCAPE to aid redevelopment through this morning. Deep layer effective shear is impressive (though linear) with values in the 35-50kt range. This instability axis will continue to shift south and southeast ahead of front and this activity should eventually move out of our area between 12-15Z this morning with an eventual weakening trend. Due to elevated nature hail/wind continue to be favored severe modes. High PWAT and tendency for training along frontal zone does raise concern for localized flooding especially in the southern Red River Valley that has had much more precip over the last 30 days than northern locations. This afternoon-Tonight: Dry conditions and slightly cooler temperatures should arrive as post frontal/stable air mass settles into our CWA. NW flow and increased mixing may allow breezing conditions to develop with gusts around 25 mph this afternoon. Highs today will be near seasonal values in the low 80s (a few mid 80s still possible depending on clearing). .LONG TERM...(Tuesday through Monday) Issued at 400 AM CDT Mon Aug 5 2019 Tuesday-Tuesday night: Guidance shows quick recovery ahead of another shortwave trough moving through southern Canada just northeast of our CWA. While upper level forcing is less organized we do see recovery with WAA and models indicated increasing instability supportive of diurnal shower/thunderstorm development (maybe even strong/marginally severe). Better deep layer shear lags behind shortwave further north and east, but there will be increasing mid level vorticity, so while severe risk isn't high it can't be ruled out. Wednesday-Monday: The majority of these periods are highlighted by dominant northwest flow pattern and after a stronger cold frontal passage Tuesday night below normal temperatures are expected at least through Tuesday. Precip chances uncertain due to progressive pattern and weaker wave passages near our CWA. Ridge breaks down by this weekend with flow becoming more westerly and eventually allows a stronger upper trough passage by Sunday or Monday (variance in model timing). There would be a much better/organized period of forcing with the advertised trough/upper low early next week, and potential for increasing precip and severe chances so it's worth monitoring for impacts. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1147 PM CDT Sun Aug 4 2019 Timing from the previous set of TAFs worked out pretty well. Just stuck in some TEMPO groups for the hours when the best chances for storms is expected. Think most of the activity should be done by sometime early to mid Monday morning. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...DJR LONG TERM...DJR AVIATION...Godon
Hazardous weather outlook, Aug 5, 4:25 AM CDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 425 AM CDT Mon Aug 5 2019 MNZ001>003-015-022-027>032-040-NDZ024-028>030-038-039-049-052-053- 060930- West Polk-Norman-Clay-East Polk-Mahnomen-West Becker-East Becker- Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Eddy-Griggs- Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- 425 AM CDT Mon Aug 5 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Showers and thunderstorms are tracking across southeast North Dakota and west central Minnesota this morning, and should push south of the region by 10AM. A few severe storms are possible with hail to 1 inch and wind gusts to 60 mph. Locally heavy rain may also occur and lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated strong thunderstorms may develop Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this morning. MNZ004>009-013-014-016-017-023-024-NDZ006>008-014>016-026-027-054- 060930- Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall- North Beltrami-Pennington-Red Lake-North Clearwater- South Beltrami-South Clearwater-Hubbard-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh County-Nelson-Grand Forks- Western Walsh County- 425 AM CDT Mon Aug 5 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Showers and isolated thunderstorms along and south of highway 2 will transition south of the region by 9AM this morning. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated strong thunderstorms may develop Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 5, 3:47 AM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Grand Forks ND 347 AM CDT Mon Aug 5 2019 MNZ002-003-027-NDZ039-050930- West Becker MN-Clay MN-Norman MN-Cass ND- 347 AM CDT Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY...SOUTHERN NORMAN...WESTERN BECKER AND NORTHEASTERN CASS COUNTIES UNTIL 430 AM CDT... At 347 AM CDT, Doppler radar was tracking a strong thunderstorm over Perley, or 19 miles north of Fargo, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ulen, Felton, Georgetown, Borup, Perley, Syre and Twin Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 700 AM CDT for northwestern Minnesota...and southeastern North Dakota. LAT...LON 4705 9685 4721 9693 4732 9632 4706 9607 TIME...MOT...LOC 0847Z 260DEG 27KT 4715 9677 CJ
Special weather statement, Aug 5, 3:49 AM CDT, 1 hour before
Special Weather Statement National Weather Service Grand Forks ND 349 AM CDT Mon Aug 5 2019 MNZ015>017-050945- East Polk MN-North Clearwater MN-South Beltrami MN- 349 AM CDT Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL POLK...SOUTH CENTRAL BELTRAMI AND NORTHERN CLEARWATER COUNTIES UNTIL 445 AM CDT... At 349 AM CDT, Doppler radar was tracking a strong thunderstorm over Gonvick, or 34 miles northwest of Bemidji, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clearbrook, Gonvick, Gully, Puposky, Berner, Island Lake in Beltrami County and Debs. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 700 AM CDT for northwestern Minnesota. LAT...LON 4771 9568 4784 9566 4784 9488 4761 9491 TIME...MOT...LOC 0849Z 260DEG 26KT 4777 9550 CJ
Special weather statement, Aug 5, 3:51 AM CDT, 58 minutes before
Special Weather Statement National Weather Service Grand Forks ND 351 AM CDT Mon Aug 5 2019 NDZ029-030-038-039-050930- Steele ND-Traill ND-Barnes ND-Cass ND- 351 AM CDT Mon Aug 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN TRAILL...NORTHEASTERN BARNES AND SOUTHEASTERN STEELE COUNTIES UNTIL 430 AM CDT... At 351 AM CDT, Doppler radar was tracking a strong thunderstorm over Page, or 23 miles northeast of Valley City, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arthur, Hunter, Page, Galesburg, Amenia, Erie and Absaraka. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 700 AM CDT for southeastern North Dakota. LAT...LON 4701 9780 4725 9783 4729 9709 4694 9712 TIME...MOT...LOC 0851Z 271DEG 26KT 4714 9761 CJ
Special weather statement, Aug 5, 4:18 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
418 AM CDT Mon Aug 5 2019
NDZ038-039-049-053-051000-
Richland ND-Ransom ND-Barnes ND-Cass ND-
418 AM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR RANSOM...SOUTHWESTERN CASS...
BARNES AND NORTHWESTERN RICHLAND COUNTIES UNTIL 500 AM CDT...
At 417 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lucca, or 19 miles southeast of Valley City, moving southeast at 45
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Valley City, Lisbon, Enderlin, Kindred, Tower City, Davenport and
Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern North Dakota.
LAT...LON 4663 9803 4663 9844 4698 9844 4698 9847
4700 9847 4704 9758 4663 9680 4636 9762
4631 9803
TIME...MOT...LOC 0917Z 311DEG 41KT 4670 9775
CJSpecial weather statement, Aug 5, 4:30 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
430 AM CDT Mon Aug 5 2019
MNZ002-003-029-NDZ039-051015-
Clay MN-Norman MN-Wilkin MN-Cass ND-
430 AM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...SOUTHERN NORMAN...
NORTHWESTERN WILKIN AND EASTERN CASS COUNTIES UNTIL 515 AM CDT...
At 430 AM CDT, Doppler radar was tracking a strong thunderstorm near
Harwood, or 8 miles northwest of Fargo, moving southeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Reile's Acres and West Fargo around 435 AM CDT.
Fargo, North River and Oakport around 440 AM CDT.
Moorhead, Prairie Rose and Frontier around 445 AM CDT.
Dilworth, Briarwood and Wild Rice around 450 AM CDT.
Rustad and Glyndon around 455 AM CDT.
Other locations impacted by this storm include Moorhead Airport,
Casselton Airport and West Argusville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northwestern and west central Minnesota...and southeastern North
Dakota.
LAT...LON 4656 9675 4663 9679 4663 9686 4693 9737
4722 9691 4722 9620 4664 9639 4645 9656
TIME...MOT...LOC 0930Z 309DEG 36KT 4696 9695
CJSpecial weather statement, Aug 5, 4:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
449 AM CDT Mon Aug 5 2019
MNZ003-027-028-030-031-051030-
West Becker MN-East Otter Tail MN-East Becker MN-Clay MN-
West Otter Tail MN-
449 AM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAY...NORTHERN OTTER
TAIL AND BECKER COUNTIES UNTIL 530 AM CDT...
At 449 AM CDT, Doppler radar was tracking a strong thunderstorm over
Westbury, or near Detroit Lakes, moving east at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Detroit Lakes, Perham, Pelican Rapids, Hawley, Frazee, Lake Lida and
Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northwestern Minnesota.
LAT...LON 4642 9546 4653 9611 4673 9637 4710 9625
4708 9517
TIME...MOT...LOC 0949Z 295DEG 43KT 4688 9592
CJThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:52 AM CDT | Special Weather Statement | FGF | Norman | 53 min |
| Aug 5, 3:47 AM CDT | Special Weather Statement | FGF | Norman | 43 min |
| Aug 5, 3:49 AM CDT | Special Weather Statement | FGF | Clearwater | 56 min |
| Aug 5, 4:30 AM CDT | Special Weather Statement | FGF | Clay | 45 min |
| Aug 5, 5:21 AM CDT | Special Weather Statement | FGF | Becker | 54 min |
| Aug 5, 5:40 AM CDT | Special Weather Statement | FGF | Wilkin | 50 min |
| Aug 5, 6:09 AM CDT | Special Weather Statement | FGF | Otter Tail | 66 min |
| Aug 5, 6:11 AM CDT | Special Weather Statement | FGF | Hubbard, Wadena | 64 min |
| Aug 5, 6:25 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 35 min |
| Aug 5, 6:57 AM CDT | Special Weather Statement | FGF | Otter Tail | 63 min |
| Aug 5, 12:31 AM CDT | Special Weather Statement | FGF | Benson | 59 min |
| Aug 5, 1:07 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy | 53 min |
| Aug 5, 3:20 AM CDT | Special Weather Statement | FGF | Steele, Traill | 40 min |
| Aug 5, 3:27 AM CDT | Special Weather Statement | FGF | Barnes | 48 min |
| Aug 5, 3:51 AM CDT | Special Weather Statement | FGF | Cass | 39 min |
| Aug 5, 4:18 AM CDT | Special Weather Statement | FGF | Barnes, Ransom | 42 min |
| Aug 5, 4:58 AM CDT | Special Weather Statement | FGF | Ransom, Richland, Sargent | 47 min |
| Aug 5, 5:02 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 43 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.